MAUDE Adverse Event Report: AMBU A/S AMBU NEUROLINE CONCENTRIC

AMBU A/S AMBU NEUROLINE CONCENTRIC
Catalog Number 74025-30/25
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are unable to replicate the reported failure from the retention sample.It is highly suspected that the cause of the needle (cannula) falling off is due to excessive force induced during application and in combination with multiple wide angle bending.
 
Event or Problem Description
During a routine needle electromyography (emg) procedure, while examining the left iliopsoas muscle, the concentric needle broke off of the needle hub.This incident occurred during the portion of the motor unit activation exam, where the hip is flexed upwards with the needle in the muscle.The adipose tissue there requires deeper penetration of the needle.The patient did not report discomfort.X-ray revealed evidence of the needle fragment present in the proximal left thigh.Patient was evaluated at a local emergency room (er) where no urgent action was required.Patient is awaiting urgent outpatient surgery evaluation for removal of the foreign object.

Brand Name
AMBU NEUROLINE CONCENTRIC
Common Device Name
AMBU NEUROLINE CONCENTRIC
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key16284501
Report Number1220828-2023-00003
Device Sequence Number17824926
Product Code IKT
UDI-Device Identifier05707480022878
UDI-Public05707480022878
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2023
Report Date (Section F) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Catalogue Number74025-30/25
Device Lot Number1000652154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/04/2023
Event Location Hospital
Date Report to Manufacturer01/04/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown